MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF 50°; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHREX, INC. APOLLO RF 50°; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number APOLLO RF 50°
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that an ar-9815 apollorf¿ mp50, aspirating ablator, 50°, multi-port had an issue, the distal tip broke and fell of rf.This was discovered during use with no impact to the patient.Additional information has been requested.On 09/09/2022, the sales representative replied via email and stated the following information: this event occurred during an acl revision procedure on (b)(6) 2022.The device was inserted into the joint, they started ablation of a couple of intervals of a few seconds each with pauses in between until noticing the white ring had fallen off.The instrument broke inside the patient and all fragments were removed.The device was discarded by the facility.There were no alarm messages, and the ablator did not come in contact with any other devices during use.The case was completed as scheduled.The patient is fine to date.On 9/23/2022, the sales representative called and stated the following information via phone: an x-ray of the patient was taken after the original surgery, and the surgeon deemed a revision surgery necessary to remove the hardware from the patient.The revision surgery took place on (b)(6) 2022, was performed by the same surgeon who initially performed the surgery, and the fragment was fully removed from the patient, verified by another x-ray taken during the surgery.The patient is fine to date, a picture of the removed fragment will be sent via email.

Brand Name
APOLLO RF 50°
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15484205
Report Number1220246-2022-05532
Device Sequence Number7831499
Product Code GEI
UDI-Device Identifier00888867142527
UDI-Public00888867142527
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberAPOLLO RF 50°
Device Catalogue NumberAR-9815
Device Lot Number2101015
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date09/26/2022
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown